When it comes to weight, I am very "detailed". I am 48 and have worked hard to remain within a 2-lb swing of 110 lbs for 30 years. In Oct & Nov (2011), I tried Low Level Laser Therapy on my stomach and thighs. Why not? Both were LipoLaser by BCS. I thought the results were terrific! Three months went by...and boom...in February, I experienced a sudden and "unexplainable" weight gain in my abdomen. Dieting + exercise have resulted in MORE weight. I didn't "suddenly" get old in February. Help.
I Lost Inches Using LLLT, but 3 Months Later, I Gained Unexplained Weight. What Could Have Happened?
Doctor Answers (2)
Gaining Weight After Laser Lipo
Thank you for your question. Some low level devices have a temporary benefit, and this lasts only a few months until things return back to normal. I advise you see a Board Certified Plastic Surgeon and evaluate your condition. I hope this helps.
Low Level Laser Therapy must have "stimulated" fat absorption!
Seriously, I'm glad you felt there was improvement, but fat gain is neither sudden nor "unexplainable." You simply ate more calories than you burned. Period.
This is not to minimize your attention to detail in your food intake or your exercise routine, but to simply state a fact. Weight gain simply means more calories IN than calories OUT.
Perhaps the best recommendation is to see your physician for a complete physical, with special emphasis on thyroid hormone levels, as maybe your metabolism has rather suddenly changed. Thyroid replacement therapy may be all you need! (Also, menopause and the associated hormone changes loom ever closer!)
But if this (and everything else) checks out normal, then you simply have to adjust your intake and exercise levels to restore your level weight. You certainly have the willpower and capability that most of us lack, so make that appointment and get yourself checked out! Best wishes! Dr. Tholen
Web reference: http://www.mpsmn.com/body-procedures/liposuction
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.